MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE GN 18GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE GN 18GA X 1.88IN; INTRAVASCULAR CATHETER
Model Number 381247
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the insyte gn 18ga x 1.88in needle wouldn't retract during use.The following information was provided by the initial reporter: "after inserting, catheter kinking and can¿t draw out needle".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2020-10-20.H6: investigation summary one sample in open packaging was received by our quality team for evaluation.From the sample, the catheter was observed to be kinked and burred on the tip.Therefore, the team was able to confirm the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The manufacturing process was reviewed.The investigation shows that the tipper machine was the only possible area which the catheter might get kinked.A double adapter might be the possible cause of the catheter kink.A simulation was performed to duplicate the defect.The duplicated sample was observed to have a similar catheter kink to the complaint sample, however it shows an incomplete tip.The simulated sample was assembled at the machine and was observed to have the needle pierced through the catheter.The lie distance vision and tip spear vision in place for this process to detect and reject the needle pierced through catheter.As the sample was returned in an open packaging, the nonconformance was likely caused by product manipulation.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
INSYTE GN 18GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10752539
Report Number8041187-2020-00699
Device Sequence Number3800142
Product Code FOZ
UDI-Device Identifier30382903812470
UDI-Public30382903812470
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number381247
Device Catalogue Number381247
Device Lot Number8300600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1